CSN Login
Members Online: 8

Hair Loss with Arimidex

nanniebgood
Posts: 42
Joined: Oct 2012

Have a question, I have been on Arimidex for a month and just the last day or so have noticed that my hair is starting to fall out, is this normal or just delayed reaction from anesthesia 8 wks ago, I didn't have alot to start with, so I don't know if this is going to continue or quit on its own, any thoughts?

mom62
Posts: 601
Joined: Mar 2004

Hi,

I've been on Arimidex for 3 years and never had a problem with my hair falling out although it doesn't grow as fast as it use to. I was on Tamoxafin 5 years prior. I would look up the side effects and see if that is listed. Hope it stops soon.

Terry

GrandmaJ's picture
GrandmaJ
Posts: 209
Joined: Nov 2009

My sister in law is on Arimidex and she has had some hair loss. I've been on Femara over 2 years and also had hair loss, though it seems to have stopped now. Hair is just much thinner.

Mittensandmedwick
Posts: 85
Joined: Jul 2012

Hi I have been on arimidex since 10/10/12 and have not any hair fall out. I have naturally wavy hair, and if anything seems to grow a little faster than before the arimidex. I hope this is not an ongoing issue for you. Please keep us informed on how things are going for you.

Patricia

Pink Rose
Posts: 495
Joined: Nov 2012

I don't know if it is one of the side effects or not. Have you asked your oncologist if it is or even the pharmacist? I hope your hair loss stops.

SIROD's picture
SIROD
Posts: 2204
Joined: Jun 2010

I have read from women posting online, (I read 3-4 other forums) that some women do loose their hair.

I have been on two AI, Arimidex & Femara and didn't loose my hair.

Try google and type " Hair loss with Arimidex". This will give you lots of postings with other women asking that question from various bc web sites. It might even offer solutions.

Best,

Doris

Double Whammy's picture
Double Whammy
Posts: 2337
Joined: Jun 2010

Most of you know about my hair loss, but some don't. I've been on Arimidex for just under 2 years now. What hair I have grows very slowly (I've been told slow growth is also normal). All of my hair did not come back after chemo, so no one knows if it's the Taxotere (my pcp thinks it killed hair stem cells and dermatologist thinks that's also possible) or Arimidex, or a combination or what. I've tried just about everything. Bottom line is I had hair July 23, 2010 (when I started chemo) and now what I have is pitiful. Since June 2012 I have been using Rogaine (extra strength men's) as suggested by the dermatologist - and I have not cut my hair. I believe I have grown more follicles with the Rogaine, but there still aren't enough and the fact that it's longer doesn't cover enough. My plan is to continue with the Rogaine until it's been a full 6 months and then my friend (a hairdresser) gets to try anything she wants as far as styling (color, cut, whatever). She keeps telling me about women she sees whose hair looked like this or that and it looked good. I keep saying I don't have enough to look like anything except awful. I'd like to be wrong. My hair is also extremely dry and fine (sort of like cotton candy).

It will be mid January when my friend gets to do whatever she wants to me. If I'm still not fit for public viewing, I'm talking to my oncologist about either switching to Femara or taking a break from anything for a while. I'd sort of like to know if it's the Arimidex or not.

I do see quite a few women in my age range who have extremely thin hair and wonder why. I wonder if the fact that women are not using HRT as much anymore has anything to do with it - or are they bc survivors. Do they just accept this as part of aging? I just know that I will not allow the world to see me like this. I look fine in my wigs, but I still see myself in the mirror and what I see saddens me and reminds me that I had cancer.

Hope your hair loss stops because this is absolutely no fun.

Suzanne

Lynn Smith
Posts: 1265
Joined: Mar 2011

I'm taking tamox.Have for 3 years.I haven't been told there is something after this.I did wonder because my friend took tamox for 5 years(18 years ago) and then another drug for 5 years.She said if she could take anythibg else to prevent the beast from coming back she would.BUT her doctor said there is nothing else.Just Curious!!!!

Lynn Smith

mom62
Posts: 601
Joined: Mar 2004

Lynn,

In 2003 I originally started with Arimidex but got my period back so had to stop and switch to Tomoxafin. I was on Tamoxafin for five years but had a return of my breast cancer which had gone to my sternum and ribs. Again, I went into menopause and I have never had my period again (probably due to age). They are using it as a treatment for any remaining cells that might be floating around in there as well as Lupron shots. They are trying to keep my estrogen low due to the fact I have and estrogen positive cancer. Hope this explains it.

((hugs))
Terry

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network